Jun 13, 2012 11:06 AM TonLee wrote:
There are a few studies on the advent of allergic reactions with menopause...I saw them waaaay back in 2010 when I started researching. The study I read suggested that a significant percentage of women have adverse reactions/allergic reactions while peri and postmenopausal they never had before in their lives...like nuts, ibuprofen, etc.
Perhaps for a few of you this might be the case...chemopause may be bringing this on?
My Onc told me the reason for the Benadryl wasn't the Herceptin, but Taxoterrible. Taxol/taxene is taken from some sort of tree (again I knew it then, now I don't need it!) and they based our Benadryl on the old Taxol txs.....because some women were allergic to Taxol (tree)..but taxoterrible is actually a WHOLE DIFFERENT PART, but there isn't an any current research YET on taking it without Bendadryl.... when they started substituting it in place of traditional taxol, they just transferred the pre-meds too...because studies showed they worked with Taxol.
He asked me to take it because if I was somehow allergic to the taxene I would still have symptoms, they wouldn't be severe but they'd still exist is a more moderate form.
The next tx I asked to skip it. The nurses were very uncomfortable with that, but I made that choice because not only did I not have a reaction after the first TCH, I didn't even really feel bad at any time in the days to follow, except for being tired from the Benadryl. (Which for some strange reason takes me about 24 hours to shake off.)
So I declined it at the 2nd tx, Onc okayed it, said to just watch me.
I was fine. Never had a problem. And best of all was able to spend the rest of my day productively at the gym, or going to the grocery store, whatever. And no one had to "come with me" to chemo like I was disabled or something....not that there is anything wrong with it but I didn't want to be there...so I didn't want anyone else to have to sit there either...